A Caltech Library Service

Semiclassical collision theory. Multidimensional integral method

Kreek, H. and Marcus, R. A. (1974) Semiclassical collision theory. Multidimensional integral method. Journal of Chemical Physics, 61 (8). pp. 3308-3312. ISSN 0021-9606. doi:10.1063/1.1682492.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


Numerical results on the integral expression for the semiclassical S matrix are compared with exact quantum results for a multidimensional problem. The collision of a rigid rotor with an atom is treated. The integral method proves to be easy to apply. Within its range of maximum validity (no sign changes in the pre‐exponential factor of the semiclassical wavefunction) the agreement was typically within 20%. When sign changes occurred, the agreement was about a factor of 2 or better. Conditions affecting sign changes are described.

Item Type:Article
Related URLs:
URLURL TypeDescription
Marcus, R. A.0000-0001-6547-1469
Additional Information:© 1974 American Institute of Physics. Received 3 June 1974. Supported in part by a grant from the National Science Foundation. We are indebted to Dr. Richard Ellis of this laboratory for these equations.
Funding AgencyGrant Number
Issue or Number:8
Record Number:CaltechAUTHORS:20120809-112855158
Persistent URL:
Official Citation:Semiclassical collision theory. Multidimensional integral method H. Kreek and R. A. Marcus, J. Chem. Phys. 61, 3308 (1974), DOI:10.1063/1.1682492
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:33053
Deposited On:09 Aug 2012 20:55
Last Modified:09 Nov 2021 21:32

Repository Staff Only: item control page